Alert archive / Puerto Rico / Special Marine Warnings in 2015

Special Marine Warning 21, NWS JSJ

August 28, 2015

NWS JSJ issued this special marine warning at Aug 28, 2015, 1:45 PM CDT. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 28, 2015, 1:45 PM CDT (18:45 UTC)
Expired
Aug 28, 2015, 2:45 PM CDT
In force
60 min
Issued by
NWS JSJ
Area
Storm-based polygon

The radar

The San Juan radar (TJUA), 148 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

679 
WHCA52 TJSJ 281845
SMWSJU
AMZ710-712-281945-
/O.NEW.TJSJ.MA.W.0021.150828T1845Z-150828T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
245 PM AST FRI AUG 28 2015

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N...
  COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM...

* UNTIL 345 PM AST

* AT 243 PM AST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM... 
  CAPABLE OF PRODUCING WINDS OF 34 KNOTS OR GREATER...LOCATED OVER 
  THE ATLANTIC WATERS OF NORTHWESTERN PUERTO RICO. 

* THE STRONG THUNDERSTORMS WILL REMAIN OVER MAINLY OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF CAUGHT ON THE
OPEN WATER STAY BELOW DECK IF POSSIBLE...KEEP AWAY FROM UNGROUNDED
METAL OBJECTS.

&&

LAT...LON 1938 6704 1864 6662 1852 6704 1913 6783
TIME...MOT...LOC 1843Z 128DEG 154KT 1897 6724 

$$

DS

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this special marine warning went out at Aug 28, 11:43 AM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, Aug 28, 11:43 AM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1243 PM AST FRI AUG 28 2015

.UPDATE...THE TROPICAL STORM WARNING WAS DISCONTINUED FOR THE U.S.
VIRGIN ISLANDS AND THE COASTAL WATERS SURROUNDING THE NORTHERN
U.S VIRGIN ISLANDS THRU EASTERN PR. HOWEVER...TROPICAL STORM
WARNING REMAINS IN EFFECT FOR PR AND ALL OTHER LOCAL WATERS. THE
FLASH FLOOD WATCH WAS LET TO EXPIRE AT NOON AST TODAY. BANDS OF
SHOWERS AND THUNDERSTORMS ASSOCIATED TO TS ERIKA NOW LOCATED
SOUTH OF THE DOMINICAN REPUBLIC...WERE STREAMING ACROSS PR THIS
MORNING. MAINLY ACROSS EASTERN AND SOUTHERN PR. PERIODS OF HEAVY
SHOWERS AND STRONG GUSTY WINDS ARE STILL EXPECTED THROUGH THIS
EVENING OVER PR AND SURROUNDING WATERS.

&&

.AVIATION UPDATE...CONDS GRADUALLY IMPROVING...HOWEVER...VCSH/VCTS
IS POSSIBLE. TEMPO MVFR CIGS AND GUSTY WINDS MAINLY ACROSS
JPS/JMZ/JBQ THIS AFTERNOON...AS SHRA/TSRA ASSOCIATED TO ERIKA AND
LOCAL OROGRAPHIC EFFECTS AFFECT THE WESTERN SECTIONS OF PR AND
CARIBBEAN WATERS. ESE WINDS AT THE SFC BETWEEN 10-20 KNOTS.
HOWEVER...LATEST UPPER AIR TJSJ SOUNDING INDICATED 30-55 KT SSE
WINDS BETWEEN 1000-9000 FT.

&&

.MARINE UPDATE...SEAS EXPECTED TO BE IN THE 12-14 FEET RANGE
DURING THE NEXT FEW HOURS ACROSS THE EXPOSED CARIBBEAN AND
ATLANTIC WATERS...AND MONA PASSAGE. SEAS EXPECTED TO IMPROVE
QUICKLY LATER THIS EVENING. HOWEVER...STRONG GUSTY WINDS POSSIBLE
AS TROPICAL STORM ERIKA CONTINUES CREATING HAZARDOUS MARINE
CONDITIONS.

&&

.PREV DISCUSSION... /ISSUED 640 AM AST FRI AUG 28 2015/

SYNOPSIS...TROPICAL STORM CONDITIONS AND PERIODS OF HEAVY
RAIN STILL AFFECTING PORTIONS OF THE LOCAL ISLANDS THIS
MORNING.

DISCUSSION...RAINFALL ACCUMULATIONS OVER THE PAST 12 HOURS
RANGED BETWEEN 2 AND 4 INCHES. HIGHEST AMOUNT WERE MEASURED
ACROSS THE LOIZA BASIN AND EASTERN PUERTO RICO. SHOWERS AND
THUNDERSTORMS ASSOCIATED WITH TROPICAL STORM ERIKA WILL CONTINUE
TO AFFECT THE LOCAL ISLANDS THIS MORNING. RAIN AND THUNDER
POTENTIAL WILL GRADUALLY DIMINISH IN THE AFTERNOON HOURS AS
THE SYSTEM CONTINUES TO MOVE AWAY FROM THE AREA. ADDITIONAL 1-3
INCHES...WITH LOCALLY HIGHER AMOUNTS ARE STILL EXPECTED. WINDS
OVER THE AREA WILL SUBSIDE BUT WILL CONTINUE AT TROPICAL STORM
FORCE AT TIMES INTO THE MORNING MORNING. PLEASE REFER TO TCPAT5
AND WFO SJU TROPICAL PRODUCTS FOR DETAILS.

MOISTURE ASSOCIATED WITH ERIKA WILL MOVE AWAY LATER TODAY.
HOWEVER THERE WILL BE ENOUGH MOISTURE TO RESULT IN TRADE WIND
SHOWERS ACROSS WINDWARD AREAS FOLLOWED BY SHOWERS AND THUNDERSTORMS
DEVELOPING OVER AND WEST OF PUERTO RICO SATURDAY. NEXT TROPICAL
WAVES ARE EXPECTED TO MOVE ACROSS THE EASTERN CARIBBEAN SUNDAY
AND WEDNESDAY. A DRIER AIR MASS WILL SPREAD ACROSS THE EASTERN
CARIBBEAN BY THE END OF THE NEXT WEEK.

AVIATION...CLOUDY SKIES WITH LIGHT TO MODERATE RAIN ASSOCIATED
WITH TS ERIKA WILL CONTINUE TO AFFECT THE LOCAL TERMINALS IN THE
MORNING HOURS WITH CIGS NEAR FL050. CONDS GRADUALLY IMPROVING
AFTER 28/16Z BUT VCSH/VCTS IS POSSIBLE. SOME UNCERTAINTY ON
FORECAST SO TEMPO AND PROB GROUPS LEFT OUT. WINDS CURRENTLY GUSTING
AROUND 25-30 KNOTS BUT GRADUALLY DECREASING TO AROUND 15 KNOTS BY
THIS AFTERNOON AND EVENING.

MARINE...TROPICAL STORM CONDITIONS EXPECTED TODAY AS TROPICAL
STORM ERIKA CONTINUES TO PASS THROUGH THE REGIONAL WATERS. HIGHEST
WINDS AND SEAS WILL BE FOUND THIS MORNING IN THE CARIBBEAN WATERS
AS WELL AS THE MONA PASSAGE AND THEN IN THE ATLANTIC WATERS LATER
TODAY. PLEASE REFER TO MARINE PRODUCTS FOR MORE DETAILS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  85  77  90  80 /  90  30  30  40
STT  85  77  90  80 /  90  30  30  40

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...TROPICAL STORM WARNING FOR CENTRAL INTERIOR-CULEBRA-EASTERN
     INTERIOR-MAYAGUEZ AND VICINITY-NORTH CENTRAL-NORTHEAST-
     NORTHWEST-PONCE AND VICINITY-SAN JUAN AND VICINITY-
     SOUTHEAST-SOUTHWEST-VIEQUES-WESTERN INTERIOR.

VI...NONE.
AM...TROPICAL STORM WARNING FOR ATLC WATERS OF PUERTO RICO AND USVI
     FROM 10NM TO 19.5N-CARIBBEAN WATERS OF PUERTO RICO FROM 10
     NM TO 17N-COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
     COASTAL WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM-
     COASTAL WATERS OF SOUTHERN PUERTO RICO OUT 10 NM-COASTAL
     WATERS OF SOUTHWESTERN PUERTO RICO OUT 10 NM-MONA PASSAGE
     SOUTHWARD TO 17N.

&&

99/99
Hazardous weather outlook, Aug 28, 5:17 AM CDT, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
617 AM AST FRI AUG 28 2015

AMZ710>745-PRZ001>013-291100-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
617 AM AST FRI AUG 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A TROPICAL STORM WARNING IS IN EFFECT. FOR POSSIBLE IMPACTS PLEASE
REFER TO THE LATEST HURRICANE LOCAL STATEMENT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

REPORTS OF FLOODING OR WIND DAMAGE WILL BE APPRECIATED.

AMZ715-725-VIZ001-002-291100-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
617 AM AST FRI AUG 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A TROPICAL STORM WARNING IS IN EFFECT. FOR POSSIBLE IMPACTS PLEASE
REFER TO THE LATEST HURRICANE LOCAL STATEMENT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

REPORTS OF FLOODING OR WIND DAMAGE WILL BE APPRECIATED

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 1:58 AM CDTAreal Flood AdvisoryJSJ3 hr
Aug 28, 4:39 AM CDTAreal Flood AdvisoryJSJ51 min
Aug 28, 6:53 AM CDTSpecial Marine WarningJSJ82 min
Aug 28, 12:45 PM CDTAreal Flood AdvisoryJSJ3 hr
Aug 28, 12:50 PM CDTSpecial Marine WarningJSJ55 min
Aug 28, 1:07 PM CDTSpecial Marine WarningJSJ53 min
Aug 28, 1:33 PM CDTSpecial Marine WarningJSJ57 min
Aug 28, 1:56 PM CDTSmall Craft AdvisoryJSJ8 hr
Aug 28, 1:57 PM CDTRip Current StatementJSJ3 hr
Aug 27, 7:47 PM CDTAreal Flood AdvisoryJSJ3 hr

Nearby

Special Marine Warnings in Puerto Rico, 2015Every special marine warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.